The Annals of Statistics

A Note on Blackwell and Hodges (1957) and Diaconis and Graham (1981)

Michael Proschan

Full-text: Open access

Abstract

The papers of Blackwell and Hodges (1957) and Diaconis and Graham (1981) contain an error concerning the asymptotic distribution of the number of returns to the origin of a constrained random walk. The correct distribution is given.

Article information

Source
Ann. Statist. Volume 19, Number 2 (1991), 1106-1108.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176348144

Digital Object Identifier
doi:10.1214/aos/1176348144

Mathematical Reviews number (MathSciNet)
MR1105868

Zentralblatt MATH identifier
0747.62021

JSTOR
links.jstor.org

Subjects
Primary: 60C05: Combinatorial probability
Secondary: 62P10: Applications to biology and medical sciences

Keywords
Random allocation returns to the origin of a random walk selection bias

Citation

Proschan, Michael. A Note on Blackwell and Hodges (1957) and Diaconis and Graham (1981). Ann. Statist. 19 (1991), no. 2, 1106--1108. doi:10.1214/aos/1176348144. https://projecteuclid.org/euclid.aos/1176348144


Export citation